Illinois, 2006Flooding in Illinois, April 21 to 26, 2006
April 21 to 26, 2006 · NWS PAH · 2 events in 2 counties and zones
2 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 21, 1:52 AM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 21, 1:52 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
252 AM CDT FRI APR 21 2006
.DISCUSSION...
THE ACTIVE PATTERN WILL CONTINUE OVER THE NEXT SEVEN DAYS.
A BROAD AREA OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED SOUTH AND
SOUTHWEST OF THE CWA EARLY THIS MORNING AS A SHORT WAVE LIFTING
NORTHEAST OUT OF THE SOUTHERN PLAINS HAS BEGUN TO TAP INTO DEEPER
MOISTURE AND INSTABILITY IN THE VICINITY OF A STALLED AND WEAK NE-SW
ORIENTED SFC BOUNDARY.
GFS CONTINUES TO HAVE CONVECTIVE FEEDBACK ISSUES AND AS A RESULT
APPEARS TOO AGRESSIVE IN ITS PLACEMENT OF POPS...QPF...ETC ACROSS
THE QUAD STATE TODAY. THE NAM MODELS (80/40) SEEM TO HAVE A BETTER
HANDLE ON THE SITUATION SO LEANED HEAVILY THEIR WAY. FEEL THAT THE
BULK OF THE PRECIP WITH THIS APPROACHING SYSTEM WILL FALL THIS
MORNING...BUT JUST IN CASE THERE IS REDEVELOPMENT THIS AFTERNOON
LIKE THE GFS IMPLIES... WILL JUST GO WITH A 12 HOUR POP. WILL LINGER
PRECIP THIS EVENING ONLY OVER THE EXTREME SOUTHEAST CORNER OF THE
CWA.
WEAK HIGH PRESSURE WILL KEEP THE AREA DRY LATE TONIGHT INTO
SATURDAY. EXPECT A NW-SE ORIENTED BAND OF SHOWERS AND THUNDERSTORMS
TO DEVELOP SATURDAY NIGHT AS A SHORT WAVE DIVES SOUTHEAST ACROSS THE
AREA IN THE VICINITY OF A WARM FRONTAL BOUNDARY AND DEEPER MOISTURE.
EXPECT POPS CHANCES TO CONTINUE ON SUNDAY AS THE BOUNDARY STALLS E-W
OVER THE CWA AS OTHER WEAK IMPULSES CONTINUE TO CROSS THE REGION IN
THE NORTHWEST FLOW ALOFT. MADE NO CHANGES BEYOND SUNDAY.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
JAP
Hazardous weather outlook, Apr 21, 2:40 AM CST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
340 AM CDT FRI APR 21 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-220845-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
340 AM CDT FRI APR 21 2006
...A DENSE FOG ADVISORY IS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
AREAS OF DENSE FOG ARE LIKELY ACROSS THE REGION EARLY THIS
MORNING. VISIBILITIES MAY BE REDUCED TO NEAR ZERO IN LOW LYING
AREAS AND NEAR BODIES OF WATER. IN ADDITION...SHOWERS AND THUNDERSTORMS ARE
POSSIBLE TODAY ACROSS THE ENTIRE QUAD STATE REGION. THIS EVENING
SHOWERS AND THUNDERSTORMS ARE POSSIBLE GENERALLY SOUTH AND EAST
OF A LINE FROM GREENVILLE KENTUCKY TO MURRAY KENTUCKY. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SHOWERS AND THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY NIGHT THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
JAP
In the hours before
Special weather statement, Apr 20, 11:24 PM CST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1224 AM CDT FRI APR 21 2006
ILZ075>078-081>083-085>087-INZ081-082-085>088-210730-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-FRANKLIN-HAMILTON-WHITE-
WILLIAMSON-SALINE-GALLATIN-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-
SPENCER-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...WEST FRANKFORT...MCLEANSBORO...CARMI...HERRIN...
HARRISBURG...SHAWNEETOWN...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT
1224 AM CDT FRI APR 21 2006
...PATCH DENSE FOG OCCURRING ACROSS SOUTHEAST ILLINOIS AND
SOUTHWEST INDIANA EARLY THIS MORNING...
PATCHY DENSE FOG ACROSS PORTIONS OF SOUTHEAST ILLINOIS AND SOUTHWEST
INDIANA HAS RESULTED IN VISIBILITIES CLOSE TO ZERO IN SOME LOCATIONS.
AT MIDNIGHT...SOME AREAS WHICH ALREADY HAVE VISIBILITIES DOWN TO LESS THAN A
QUARTER OF A MILE INCLUDE...BUT ARE NOT LIMITED TO...FAIRFIELD...CARMI
AND HARRISBURG ILLINOIS. OTHER LOCATIONS IN SOUTHEAST ILLINOIS AND
SOUTHWEST INDIANA HAVE REPORTED VISIBILITIES DOWN AROUND A MILE...BUT
FURTHER REDUCTIONS IN VISIBILITIES ARE EXPECTED. DRIVERS ARE URGED
TO EXERCISE EXTREME CAUTION WHILE DRIVING THIS MORNING.
Flood, Wabash
- When
- April 21, 3:00 AM CST to April 25, 6:00 PM CST
- Where
- Wabash County, Mt Carmel
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.417, -87.767
Minor flooding of the Wabash River occurred. At the Mount Carmel gage, where flood stage is 19 feet, the river crested at 19.97 feet on April 23. Minor flooding of low-lying bottomlands occurred. A few county roads along the river were closed. Oil wells in the flood plain were shut down. River cabins were inaccessible.
Flood, White
- When
- April 22, 7:00 AM CST to April 26, 8:00 PM CST
- Where
- White County, Maunie
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.033, -88.050
Minor flooding of the Wabash River occurred. At the New Harmony, Indiana gage, where flood stage is 15 feet, the river crested at 15.39 feet on April 24. Minor flooding of low-lying bottomlands occurred.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, April 21, 2006$201,000 · F1 · 21 events
- Damaging Winds in Mississippi, April 21, 2006$300,000 · 60 kt wind · 2 events
- Hail in Mississippi, April 21, 2006$200,000 · 1.5 in hail · 4 events
- Tornado in Mississippi, April 21, 2006$100,000 · F0 · 1 event
- Hail and Damaging Winds in Alabama, April 21, 2006$50,000 · 1.75 in hail · 13 events
- Lightning Strike in Mississippi, April 21, 2006$70,000 · 1 event
- Damaging Wind in Ohio, April 21, 2006$55,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, April 21, 2006$18,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, April 21, 2006$18,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, April 21, 2006$15,000 · 65 kt wind · 1 event
- Flash Flooding and Hail in California, April 21, 20061 in hail · 8 events
- Flash Flooding in Puerto Rico, April 21, 2006$4,000 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501467, 5501468.